Worrying about new meds

Hi all.

I'm a bit concerned as my practice nurse has put me onto new meds,which I read up on.

I was taking RELVAR 92/22... Which was doing absolutely nothing for my breathing,I was struggling to just get from room to room...and my peak flow at my review was 164...

I told the nurse of my inability to get my breath,and she put me onto RELVAR 184/22.

Reading the patient info leaflet,it says that this medicine is not suitable for copd patients as there is no positive effect for them,only the increased chance of pneumonia.the RELVAR 92/22 is the one we should be given,which was doing me no good at all.

I went back for another review after being on it for 2 weeks.And I must say,I felt remarkably better regarding my breathing.

I felt like I could get my breath all the way down into my lungs.

I had another pf,and it had gone up to 200.😊

I was well happy.

Do I really need to be constantly worrying about the increased risk of pneumonia,when I can at last breath better?

Has anybody else had this med offered,while battling copd?

I would be grateful for any advice.

Xxxx

6 Replies

oldestnewest
  • Sometimes the benefits of the drug outweigh the possible dangers and doctors have to make these decisions.  I am glad it is helping you so much.  x

  • I don't take it, recently been changed to Fostair (I dont have COPD). 

    Have you had the pneumonia vaccination? If not perhaps you should, to put your mind at rest. Practice your handwashi g to avoid picking anything up and do everything to keep your immune system topped up.

    Good luck, Peege

  • How do you keep your immune system topped up I have a low immune system and I asked the consultant if there was anything I could do to increase it he said no. I am waiting to see a immunologist to see why my immune system is so low .

  • Sending you a PM

  • Hi peege.

    Yes I have had the pneumonia jab.thing is I feel soooo much better on this med than any of my others.

    Thanks for the advice tho.

    X

  • This statement was taken from the Seretide side effects list.

    Pneumonia (lung infection) has been

    reported commonly in patients with

    COPD.

    And this is from the Symbicort side effects list.

    Pneumonia (an

    infection of the

    lungs): Fever,

    chills, increase in

    sputum

    production,

    change in sputum

    colour, increased

    cough or an

    increase in

    breathing

    difficulties.

    I think there are several inhalers for COPD that have that same or similar warning. As with everything check with your doctor but if it is improving your breathing that is great.

You may also like...